Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 67, NWS Jackson, KY

June 15, 2000Morgan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2000, 12:13 PM EDT for Morgan County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2000, 12:13 PM EDT (16:13 UTC)
Expired
Jun 15, 2000, 12:45 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Whole counties

County Morgan County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS53 KJKL 151613
SVRJKL
KYC165-175-197-151645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1213 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENIFEE COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF FRENCHBURG
  NORTHERN MORGAN COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF WEST LIBERTY
  EAST CENTRAL POWELL COUNTY IN KENTUCKY

* UNTIL 1245 PM EDT

* AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HAYSTACK...OR ABOUT 7 MILES SOUTHWEST OF
  FRENCHBURG...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER ARTVILLE...DENNISTON...KOREA...WELLINGTON AT 1220 PM EDT
  OVER ARNETT...DAN...3 MILES SOUTHEAST OF BIG WOODS...4 MILES
  NORTHWEST OF EZEL AT 1225 PM EDT
  OVER WRIGLEY...6 MILES NORTHWEST OF LENOX AT 1240 PM EDT

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

LEWIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:10 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 15, 10:10 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1010 AM EDT THU JUN 15 2000

06Z MESOETA SUGGESTS THAT FRONT WILL APPROACH BUT NOT ACTUALLY PASS
THROUGH THE AREA. 13Z MSAS SURFACE ANALYSIS SHOWS SLIGHT SURFACE-
BASED INSTABILITY IN PLACE OVER EASTERN KENTUCKY BUT EXPECTED CLOUD
COVER SHOULD LIMIT SURFACE HEATING QUITE A BIT THIS AFTERNOON.
MESOETA TIME SECTION PROJECTS WEAK LOW-LEVEL SUBSIDENCE THROUGH MOST
OF TODAY. WITH ALL THESE FACTORS TAKEN INTO ACCOUNT...THINK THAT
PRECIP WILL BE SCATTERED IN NATURE AND WILL LOWER POPS A CATEGORY OR
SO. REST OF FORECAST LOOKS OK.

.JKL...NONE.

LCM

In the hours before

Special weather statement, Jun 15, 11:45 AM EDT, 28 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1145 AM EDT THU JUN 15 2000

...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON IN EASTERN
KENTUCKY...

A WIDE BAND OF THUNDERSTORMS THAT DEVELOPED LATE THIS MORNING...
FROM NORTH CENTRAL THROUGH SOUTH CENTRAL KENTUCKY WILL SLOWLY MOVE
THROUGH EASTERN KENTUCKY DURING THE AFTERNOON. SCATTERED STRONG
THUNDERSTORMS ARE EXPECTED...A FEW EVEN SEVERE WITH DAMAGING WIND
GUSTS OR LARGE HAIL.

THE STORMS DEVELOPED IN UNSTABLE AIR AHEAD OF A STATIONARY FRONT IN
FAR WESTERN KENTUCKY. DAYTIME HEATING IS ESSENTIAL FOR THE STORMS
TO MAINTAIN THEIR STRENGTH...SO THEY SHOULD WEAKEN BY LATE
AFTERNOON.

DUE TO THE LIMITED NUMBER OF SEVERE THUNDERSTORMS EXPECTED...
SPOTTER ACTIVATION IS NOT LIKELY.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR UPDATED
INFORMATION AND POSSIBLE WARNINGS.

SCHAUB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:13 PM EDTSevere Thunderstorm WarningJKLMenifee, Powell32 min
Jun 15, 12:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Wolfe49 min
Jun 15, 12:37 PM EDTSevere Thunderstorm WarningJKLClay, Owsley23 min
Jun 15, 12:59 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Morgan46 min
Jun 15, 1:09 PM EDTSevere Thunderstorm WarningJKLPerry51 min
Jun 15, 2:00 PM EDTSevere Thunderstorm WarningJKLFloyd45 min
Jun 15, 6:51 PM EDTSevere Thunderstorm WarningJKLRowan39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.